at the least, its gastritis
at the most, its an ulcer
both are painful, but an ulcer can cause you to bleed internally to death
so yes, you may need to stop the nsaids....i do take an Aleve on occasion, but never for more than a day or two or three at the most at a time. The other nsaids that work are much too harsh on my stomach.
i naturally get gastritis from the spondyloarthropathy, so i have to be extra careful of what goes into my stomach. thankfully the pain warns me very early while its only gastritis. thankfully its never progressed to an ulcer. but ulcers can be very dangerous. very serious.
i had a rheumy who tried to tell me to just take more prilosec with the nsaid. that does not work for me.
i do take prilosec every day, since 1993, because the spondy gives me gastritis. I did stop the cow's milk / dairy and mostly use nut and coconut milks when i need a milk product. i even eat coconut milk yogurt. but i'm sensitive to the casein protein (the way others are sensitive to the gluten protein).
If I avoid casein, avoid too much caffeine, avoid nsaids, and take my prilosec and humira, I can keep my stomach in pretty good shape. but that's me and what i found i need to do.
if your meds are causing the side effect, you can mask the side effects with more meds as a lot of doctors try to have us do.
I agree with dragonslayer, i never take a drug to deal with another drug. Instead, like he advises, I always stop that med and find another. that's my philosophy on meds.
Spondyloarthropathy, HLAB27 negative
Humira (still methylprednisone for flares, just not as often. Aleve if needed, rarely.)
LDN/zanaflex/flector patches over SI/ice
vits C, D. probiotics. hyaluronic acid. CoQ, Mg, Ca, K.
no dairy (casein sensitivity), limited eggs, limited yeast (bread)